Pennsylvania, 2007

Winter Storm in Pennsylvania, February 13 to 15, 2007

February 13 to 15, 2007 · NWS PHI · 10 events in 10 counties and zones

An area of low pressure tracked across southeastern Canada during the 12th, which brought an arctic front across the Mid Atlantic region late on the 12th. As this occurred, a strong area of high pressure located across central Canada built down into the Northeast, allowing very cold air to spill southward ultimately leading to what is known as cold air damming.

Where it happened

Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

An area of low pressure tracked across southeastern Canada during the 12th, which brought an arctic front across the Mid Atlantic region late on the 12th. As this occurred, a strong area of high pressure located across central Canada built down into the Northeast, allowing very cold air to spill southward ultimately leading to what is known as cold air damming. This occurs east of the mountains down through the Mid Atlantic states. Meanwhile, a Pacific storm slammed onto the California coast during the 11th and as it moved eastward, a new area of low pressure developed across southeastern Colorado and the Texas Panhandle. This storm became impressive as it moved into the Ohio Valley during the 13th. However as additional energy moved into the eastern part of the country, a new area of low pressure developed near the North Carolina coast late on the 13th. This allowed mainly light snow to overspread the region from south to north during the early morning hours of the 13th. As the secondary area of low pressure became more organized to our south, moisture began to fill in across North Carolina and Virginia and this moved northward. The arctic front that slipped through the state on the 12th was positioned across the southern Delmarva and this began a northward jog during the night of the 13th and the morning of the 14th. The intensifying area of low pressure tracked very near southern Delaware and then slid close to the New Jersey Shore during the morning of the 14th. This system continued to intensify as it moved into New England during the afternoon and evening of the 14th. The track of the storm kept winds at the surface from the northeast, which pretty much locked in the cold air at the surface while some warmer air worked in above the surface for a period of time. The upper-level system then passed overhead during the evening of the 14th, with the entire system pretty much a memory by late in the evening of the 14th. Governor Ed Rendell declared a disaster emergency across the entire state on the 15th. PPL Electric Utilities Corporation reported 1,542 customers were without power for a time during the storm in the Lancaster, Harrisburg and Allentown areas.|Snow began across between 6 AM and 7 AM EST on the 13th in Philadelphia, Delaware, Chester, Montgomery and Berks Counties. The snow then overspread Bucks, Northampton, Lehigh and Carbon Counties between 8 AM and 10 AM EST, but held off in Monroe County until the early afternoon hours. There was a lull in the precipitation during the evening hours of the 13th especially across southeastern Pennsylvania, however the precipitation became widespread overnight and during the early morning hours of the 14th. As some warmer air began to move in above the surface, the snow mixed with and changed to sleet and freezing rain between 6 PM and 7 PM EST on the 13th in Philadelphia and Delaware Counties, then between 7 PM and 11 PM across most other areas in eastern Pennsylvania. The southern Poconos saw less mixed precipitation, however there was a period of mixed precipitation between about 7:30 PM on the 13th and 11:30 AM on the 14th. For a brief time during the afternoon of the 14th, temperatures rose a couple of degrees above freezing with no precipitation falling. Temperatures then dropped below freezing again by the late afternoon of the 14th with a period of snow before the precipitation came to an end between 8:30 PM and 10 PM on the 14th. Wraparound snow showers lingered in Monroe and Carbon Counties until 2 AM EST on the 15th. |In Berks County, snow and sleet along with very cold temperatures combined with some accidents and other aspects to cause a 50-mile backup on Interstate 78. Many motorists, including more than 100 trucks, were stuck on the interstate for nearly 24 hours, without food, water and running out of fuel. At 12:26 PM on the 14th, a caller tells a 911 center he’s been stuck in traffic on westbound Interstate 78 near the Berks-Lehigh county line for more than an hour. At 1:02 PM, a truck driver tells the Berks Communications Center about a seven-mile backup on the eastbound lanes of Interstate 78 near Hamburg. At 4:40 PM, a 911 caller asked to speak to the Berks Emergency Management Agency. The Berks Deputy Coordinator took the call. At 4:59 PM, The Berks Deputy Coordinator called the State Emergency Operations Center and was told the center learned of the backup at 4:33 PM. At 5:22 PM, Berks Emergency Management calls the state police at the Hamburg barracks but cannot get through, so he decided to drive there. At 6:08 PM, the Berks Emergency Management Deputy Coordinator finds that the Hamburg barracks is without power and phones. At 6:27 PM, a senior decision-maker from PennDOT is requested to arrive at the Hamburg state police barracks to help with communications. At 9:30 PM, a PennDOT supervisor arrived in Hamburg. At 10:30 PM, all westbound Interstate 78 traffic is stopped at the Hamburg exit due to numerous disabled vehicles. At 10:40 PM, Governor Ed Rendell declared a disaster emergency. On the 15th at 3:54 AM, state troopers and emergency personnel began walking miles of Interstate 78, waking up truckers who have gone to sleep as traffic begins to move. At 5 PM on the 15th, the state orders Interstate 78 shut down in both directions from Interstate 81 in Lebanon County to Route 100 in Lehigh County. At 6 PM on the 15th, plowing begins and continued through the night. Additional snow removing equipment was brought in from the western part of the state to help with the clearing of the highway. Highway officials along with the National Guard and State Police worked to clear the stuck trucks and cars from the highway, therefore plowing and ice removal can get fully underway. On the 16th, the interstate remained closed throughout the day as crews continued to plow and remove ice. On the 17th at 4 PM, the interstate reopened. The Exeter Township snow emergency, which was declared on the 14th, was extended through 4 PM on the 15th. Several schools across the county were closed on the 14th, with some also closed on the 15th.|Across the Lehigh Valley: In Lehigh County, The city of Allentown declared a snow emergency early on the 14th, which was then lifted at 8 PM on the 14th. The weight of snow and ice, on the 14th, brought down the dome over the swimming pool at the West End Racquet and Fitness Club in South Whitehall Township. The dome itself was destroyed. Also, the Brookside Country Club in Wescosville also reported dome damage as a result of the snow and ice. In Northampton County, an 83-year-old woman was found dead on the rear porch of her home from hypothermia. Also in Bethlehem, a pedestrian was hospitalized after a private snowplow operator backed over him while clearing the Sheetz gas station parking lot at 3201 Schoenersville Road on the 14th. County Emergency Dispatch officials reported about a dozen or so minor vehicle accidents due to the slippery conditions. The snow and ice was too much on the 15th for a dome covering a soccer field at the Iron Lakes Sports Club on Shankweiler Road in North Catasauqua that it collapsed.|In the Poconos, in Carbon County, The Mansion Hill (SR 209) exiting Jim Thorpe towards Lehighton was closed for most of the 14th due to snow slides blocking the major artery or tractor-trailer trucks becoming stuck and blocking the travel lanes. The road reopened about 2:30 PM on the 14th, however it was shut down again at 3:06 PM due to an accident. This was a main trouble spot as the snow and sleet reportedly drifted on the hill across part of the highway. Drifts were reported to be higher than some vehicles. At 8:20 AM on the 14th, it was decided that drifting was occurring more frequently than road crews could clear, resulting in the heavily traveled road being closed. All schools in the county canceled classes as early as the evening of the 13th. Lansford continued their state of emergency on the 15th, which was issued on the 14th. This means that all non-essential travel should be avoided. One accident occurred when a tractor-trailer jack-knifed on the Mansion House Hill, Route 209, in Jim Thorpe at about 4 AM on the 14th. The Pennsylvania Turnpike’s Lehighton interchange was closed because of a tractor-trailer crash on the 14th, and state police closed Interstate 81 late in the afternoon of the 14th, deeming it impassable. Interstate 380 also was closed because of bad road conditions. In Monroe County,|state police closed Interstates 80 and 380 during the afternoon of the 14th because of bad road conditions. Interstate 80 was closed between Interstates 81 and 380. The combination of a heavy snowfall then a mix of sleet, snow and freezing rain made for hazardous road conditions. The mixed precipitation made it more difficult for some road crews to keep up. At 4 PM EST on the 17th the interstates reopened after ice was removed and the road surfaces was safe for travel.|In and around the Greater Philadelphia Metropolitan area, in Bucks County, slippery road conditions contributed to a tractor-trailer accident on the 14th on Route 309 in Richland Township. The highway was closed for more than an hour, which forced motorists to detour on slush-covered side streets. In Delaware County, a handful of school districts had early dismissals on the 13th between 11 AM and 1:40 PM because of the snow. A car collided with another vehicle at the corner of Turner Road and Baltimore Pike during the afternoon of the 13th, due to the slippery conditions. No reports of injuries. In Montgomery County, a two-car accident happened during the afternoon of the 14th on a snowy, slippery and untreated Morwood Road in Franconia. The driver of one vehicle was sent to the Lehigh Valley Hospital. Several schools were closed on the 14th with some closed on the 15th as well. In Philadelphia itself, the combination of snow and sleet closed many of the schools, delayed flights, trains and buses. The school district parochial schools were closed on the 14th, as were the regional and central administrative offices. During the midday hours on the 14th, giant slabs of ice slid off tops of buildings in Center City and crashed to the ground. Chunks of ice as large as three feet wide made their way to the pavement from high up. Police started to block off areas where the ice was falling, however one man was hit in the head by the falling ice and was knocked to the ground.|Some snow/sleet accumulations included 14.0 inches in Lehighton (Carbon County), 13.5 inches in Blakeslee (Monroe County), 12.0 inches in Albrightsville (Carbon County), 10.0 inches in Lehigh Township (Northampton County), 8.1 inches in Middle Smithfield (Monroe County), 8.0 inches in Sinking Spring (Berks County), 8.0 inches in Alburtis (Lehigh County), 8.0 inches in New Tripoli (Lehigh County), 7.8 inches in Morgantown (Berks County), 7.6 inches at the Lehigh Valley International Airport near Allentown (Lehigh County), 7.1 inches in Lincoln Park (Berks County), 7.0 inches in Coatesville (Chester County), 6.7 inches in Springtown (Bucks County), 5.8 inches in Glenmoore (Chester County), 5.6 inches in Glendon (Northampton County), 5.5 inches in Downingtown (Chester County), 5.5 inches in Perkasie (Bucks County), 5.0 inches in Honey Brook (Chester County), 5.0 inches in Pottstown (Montgomery County), 4.5 inches in Green Lane (Montgomery County), 4.5 inches in Clifton Heights (Delaware County), 4.3 inches at the Philadelphia International Airport (Philadelphia County), 4.0 inches in Eagleville (Montgomery County), 3.0 inches in Neshaminy Falls (Bucks County), and 3.0 inches in Roxborough (Philadelphia County).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 13, 5:45 AM EST, 15 minutes earlier.

Area forecast discussion, Feb 13, 5:45 AM EST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
545 AM EST TUE FEB 13 2007

.SHORT TERM /TODAY THROUGH THURSDAY/...
AT 5:30 AM, THE LOW WAS CENTERED OVER ARKANSAS.  A FAIRLY SIZABLE
SHIELD OF SNOW HAD DEVELOPED WHERE THE MOISTURE BEING DRAWN
NORTHWARD AHEAD OF THE SYSTEM BEGINS TO OVERRIDE THE COLD SURFACE
AIR.  THE AREA OF SNOW EXTENDED FROM ILLINOIS INTO PENNSYLVANIA
EARLY THIS MORNING.

THE LOW IS STILL EXPECTED TO DISSIPATE OVER EASTERN KENTUCKY AND
WEST VIRGINIA TONIGHT WHILE A SECONDARY LOW DEVELOPS ALONG THE NORTH
CAROLINA COAST.  THE SECOND LOW SHOULD INTENSIFY AS IT MOVES TO THE
NORTHEAST, PASSING TO THE EAST OF DELAWARE AND NEW JERSEY ON
WEDNESDAY AND UP INTO NEW ENGLAND ON WEDNESDAY NIGHT.

BASED ON THE EXPECTED LIQUID PRECIP AMOUNTS, WE BASICALLY NEEDED TO
DOUBLE THE SNOW FORECAST FROM PHLS NORTHERN AND WESTERN SUBURBS AND
CENTRAL NEW JERSEY NORTHWARD, THE AREAS WHERE THE PRECIP SHOULD BE
MOSTLY SNOW AND SLEET.  FORECAST SNOW AMOUNTS RANGE FROM 3 TO 6
INCHES JUST TO THE NORTH OF PHL AND TRENTON, TO 10 TO 16 INCHES IN
THE POCONOS.  WEVE ISSUED A WINTER STORM WARNING FOR OUR COUNTIES
TO THE NORTH OF PHL AND TRENTON.  ONE CONCERN IN ADDITION TO THE
SNOW AND SLEET IS THE STRONG POSSIBILITY THAT PARTS OF CHESTER,
MONTGOMERY, BUCKS, HUNTERDON AND SOMERSET COUNTY COULD RECEIVE A
SIGNIFICANT ACCUMULATION OF ICE.

FOR THE REMAINDER OF OUR FORECAST AREA, EXCEPT FOR SUSSEX IN
DELAWARE, CAPE MAY AND COASTAL ATLANTIC COUNTY, WEVE ISSUED A
WINTER WEATHER ADVISORY FOR TODAY INTO WEDNESDAY FOR A SLOPPY MIX OF
SNOW, SLEET, FREEZING RAIN AND RAIN.  THE RAIN MAY BECOME HEAVY AT
TIMES FROM LATE TONIGHT INTO WEDNESDAY, ADDING ANOTHER DIMENSION TO
THIS ALREADY COMPLICATED WEATHER SCENARIO.

THE STORM WILL BEGIN TO PULL AWAY FROM OUR REGION ON WEDNESDAY NIGHT
AND THURSDAY.  IT IS EXPECTED TO DRAG MORE ARCTIC AIR DOWN INTO OUR
REGION FOR THE END OF THE WEEK.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
ASIDE FROM A CLIPPER TYPE SYSTEM OVER THE WEEKEND, IT LOOKS AS
THOUGH THE LONG TERM WILL REMAIN RELATIVELY TRANQUIL BUT CONTINUED
COLD.

&&

.AVIATION /12Z-12Z/...
STARTING THE MORNING OFF WITH AC CIGS AND GOOD VSBYS.  CONDITIONS
WILL DETERIORATE TODAY AS LOW PRESSURE APPROACHES WITH A LARGE AREA
OF MOISTURE.  SNOW WILL SPREAD ACROSS THE AREA FROM SW TO NE TODAY.
BY MIDDAY, CONDITIONS WILL LOWER TO MVFR.  AS THE INTENSITY OF THE
SNOW INCREASES, CONDITIONS WILL LOWER TO IFR AND OCCASIONALLY TO
LIFR BY LATE IN THE DAY.  WARM AIR PUSHING IN ALOFT WILL THE SNOW TO
MIX WITH OR CHANGE TO SLEET, FREEZING RAIN, OR RAIN IN THE SOUTHERN
PORTIONS OF OUR FORECAST AREA.  THE SNOW WILL BECOME MODERATE TO
HEAVY AT TIMES IN THE NORTHERN SECTIONS AND MAY OCCASIONALLY MIX
WITH SLEET. IFR/LIFR CONDITIONS WILL PERSIST THROUGH THE NIGHT.

&&

.MARINE...
WINDS AND SEAS WILL BE INCREASING TODAY AS THE PRESSURE GRADIENT
TIGHTENS BETWEEN THE COLD HIGH PRESSURE PUSHING DOWN FROM THE NORTH
AND THE APPROACHING STORM FROM THE SOUTHWEST.  SMALL CRAFT
ADVISORIES WILL BE IN EFFECT TODAY AND TONIGHT.  AS THE SECONDARY
LOW DEVELOPS, INTENSIFIES, AND MOVES UP THE COAST, WINDS WILL
INCREASE.  A FEW GUSTS TO NEAR 35 KT MAY OCCUR OVER THE OCEAN LATE
TODAY OR EARLY TONIGHT, BUT THESE SHOULD NOT BE FREQUENT ENOUGH TO
ISSUE A GALE WARNING.  BY WEDNESDAY MORNING GALE FORCE WINDS ARE
EXPECTED BOTH AHEAD OF AND BEHIND THE STORM.  THEREFORE, A GALE
WARNING WILL BE HOISTED FOR WEDNESDAY AND WEDNESDAY NIGHT.  ONCE THE
STORM PULLS FAR ENOUGH AWAY FROM THE MID ATLANTIC COAST CONDITIONS
WILL BEGIN TO IMPROVE, BUT WINDS AND SEAS ARE NOT EXPECTED TO DROP
BELOW SMALL CRAFT ADVISORY CRITERIA UNTIL FRIDAY NIGHT OR SATURDAY.

&&

TIDES...
WITH A STRONG NE FLOW AHEAD OF THE DEVELOPING EAST COAST STORM,
TIDAL DEPARTURES WILL BE ON THE RISE.  IT APPEARS THAT THE ONLY HIGH
TIDE CYCLE THAT WILL BE OF CONCERN WILL BE WEDNESDAY MORNING.
CURRENT PROJECTED HEIGHTS WOULD GIVE US NEAR 6.5 FEET IN SOME OF THE
MOST VULNERABLE AREAS.  SINCE THIS IS BELOW MINOR FLOODING CRITERIA,
A MINOR TIDAL FLOOD ADVISORY WILL NOT BE ISSUED AT THIS TIME.
CONDITIONS WILL BE CLOSELY MONITORED AS ADDITIONAL INFORMATION
REGARDING THE UPCOMING STORM IS RECEIVED.  BY WEDNESDAY AFTERNOON,
WINDS WILL SHIFT TO THE NORTHWEST, WHICH WILL HELP LOWER THE TIDAL
DEPARTURES.  THIS ALSO WILL BEAR WATCHING LATER IN THE WEEK, SINCE
IT MAY LEAD TO BLOW-OUT CONDITIONS.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER STORM WARNING FROM 3 PM THIS AFTERNOON TO 7 PM EST
     WEDNESDAY FOR PAZ054-055-061-062-069.

     WINTER WEATHER ADVISORY FROM NOON TODAY TO 7 PM EST WEDNESDAY
     FOR PAZ070-071.

     WINTER STORM WARNING FROM NOON TODAY TO 7 PM EST WEDNESDAY FOR
     PAZ060-067-068.

NJ...WINTER STORM WARNING FROM 3 PM THIS AFTERNOON TO 7 PM EST
     WEDNESDAY FOR NJZ001-007>010.

     WINTER WEATHER ADVISORY FROM NOON TODAY TO 7 AM EST WEDNESDAY
     FOR NJZ021-022.

     WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO 7 PM EST
     WEDNESDAY FOR NJZ012>015-019-020-026-027.

     WINTER WEATHER ADVISORY FROM NOON TODAY TO 7 PM EST WEDNESDAY
     FOR NJZ016>018.

DE...WINTER WEATHER ADVISORY FROM NOON TODAY TO 7 AM EST WEDNESDAY
     FOR DEZ002.

     WINTER WEATHER ADVISORY FROM NOON TODAY TO 7 PM EST WEDNESDAY
     FOR DEZ001.

MD...WINTER WEATHER ADVISORY FROM NOON TODAY TO 7 AM EST WEDNESDAY
     FOR MDZ015-019-020.

     WINTER WEATHER ADVISORY FROM NOON TODAY TO 7 PM EST WEDNESDAY
     FOR MDZ008-012.

MARINE...SMALL CRAFT ADVISORY UNTIL 7 AM EST WEDNESDAY FOR
     ANZ430-431-450>455.

     GALE WARNING FROM 7 AM WEDNESDAY TO 7 AM EST THURSDAY FOR
     ANZ430-431-450>455.

&&

SHORT TERM/LONG TERM...IOVINO
AVIATION/MARINE/TIDES...RPW
Hazardous weather outlook, Feb 13, 5:35 AM EST, 25 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
535 AM EST TUE FEB 13 2007

NJZ001-007>010-PAZ054-055-060>062-067>069-141100-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-BERKS-
LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-
535 AM EST TUE FEB 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN
PENNSYLVANIA AND NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A WINTER STORM WARNING IS IN EFFECT FOR WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ANZ450-451-DEZ001-MDZ008-012-NJZ012>020-026-027-PAZ070-071-141100-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-NEW CASTLE-CECIL-KENT MD-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-
535 AM EST TUE FEB 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN
PENNSYLVANIA, NEW JERSEY, DELAWARE AND NORTHEASTERN MARYLAND.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A WINTER WEATHER ADVISORY IS IN EFFECT FOR WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ANZ430-DEZ002-MDZ015-019-020-NJZ021-022-141100-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
KENT DE-QUEEN ANNES-TALBOT-CAROLINE-CUMBERLAND-ATLANTIC-
535 AM EST TUE FEB 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN NEW
JERSEY, DELAWARE AND NORTHEASTERN MARYLAND.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ANZ431-452>455-DEZ003-004-NJZ023>025-141100-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
INLAND SUSSEX-DELAWARE BEACHES-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-
535 AM EST TUE FEB 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN NEW
JERSEY AND SOUTHERN DELAWARE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Feb 13, 5:30 AM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
530 AM EST TUE FEB 13 2007

DEZ003-004-NJZ023>025-132200-
INLAND SUSSEX-DELAWARE BEACHES-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-
INCLUDING THE CITIES OF...GEORGETOWN...REHOBOTH BEACH...
CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY
530 AM EST TUE FEB 13 2007

...LIGHT SNOW IS POSSIBLE TODAY INTO THIS EVENING...

LOW PRESSURE, LOCATED OVER ARKANSAS EARLY THIS MORNING, WILL MOVE TO
THE NORTHEAST.  THE LOW IS EXPECTED TO DISSIPATE OVER EASTERN
KENTUCKY AND WEST VIRGINIA TONIGHT.  MEANWHILE, ANOTHER AREA OF LOW
PRESSURE IS FORECAST TO DEVELOP ALONG THE NORTH CAROLINA COAST.  THE
SECOND LOW SHOULD INTENSIFY AS IT MOVES TO THE NORTHEAST, PASSING TO
THE EAST OF DELAWARE AND NEW JERSEY ON WEDNESDAY.

THE STORM IS EXPECTED TO BRING A BRIEF PERIOD OF WINTER WEATHER TO
EXTREME SOUTHERN NEW JERSEY AND TO SOUTHERN DELAWARE TODAY INTO THIS
EVENING.  LIGHT SNOW IS EXPECTED TO DEVELOP TODAY, WITH AN
ACCUMULATION OF AN INCH OR LESS EXPECTED BY THIS EVENING IN SUSSEX
COUNTY, CAPE MAY COUNTY AND COASTAL ATLANTIC COUNTY.

THE SNOW IS FORECAST TO MIX WITH SLEET BEFORE CHANGING TO RAIN EARLY
TONIGHT.  TEMPERATURES WILL REMAIN ABOVE THE FREEZING MARK FOR
TONIGHT AND WEDNESDAY, AND THE RAIN WILL CONTINUE.  THE RAIN MAY
BECOME HEAVY AT TIMES, RESULTING IN LOCALIZED FLOODING IN AREAS OF
POOR DRAINAGE.

AS THE STORM MOVES UP OVER CANADAS MARITIME PROVINCES ON WEDNESDAY
NIGHT AND THURSDAY, IT IS EXPECTED TO PULL MORE ARCTIC AIR DOWN INTO
OUR REGION FOR THE END OF THE WEEK. ANY SLUSH OR STANDING WATER ON
ROADS AND WALKWAYS WILL FREEZE QUICKLY.

IOVINO

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

10 winter storm. Local standard time, as filed.

Winter Storm, Delaware

When
February 13, 6:00 AM EST to February 14, 10:00 PM EST
Where
Delaware forecast zone
Reported by
Trained Spotter
Coordinates
39.917, -75.399 (the zone’s center; the record gives no point)

Winter Storm, Philadelphia

When
February 13, 6:30 AM EST to February 14, 10:00 PM EST
Where
Philadelphia forecast zone
Reported by
Trained Spotter
Coordinates
40.008, -75.134 (the zone’s center; the record gives no point)

Winter Storm, Berks

When
February 13, 7:00 AM EST to February 14, 9:00 PM EST
Where
Berks forecast zone
Reported by
Trained Spotter
Coordinates
40.416, -75.926 (the zone’s center; the record gives no point)

Winter Storm, Bucks

When
February 13, 7:00 AM EST to February 14, 9:00 PM EST
Where
Bucks forecast zone
Reported by
Trained Spotter

Winter Storm, Chester

When
February 13, 7:00 AM EST to February 14, 9:00 PM EST
Where
Chester forecast zone
Reported by
Trained Spotter

Winter Storm, Montgomery

When
February 13, 7:00 AM EST to February 14, 9:00 PM EST
Where
Montgomery forecast zone
Reported by
Trained Spotter

Winter Storm, Lehigh

When
February 13, 9:00 AM EST to February 14, 9:00 PM EST
Where
Lehigh forecast zone
Reported by
Trained Spotter
Coordinates
40.613, -75.592 (the zone’s center; the record gives no point)

Winter Storm, Northampton

When
February 13, 9:00 AM EST to February 14, 9:00 PM EST
Where
Northampton forecast zone
Deaths
1 direct, 0 indirect
Reported by
Trained Spotter
Coordinates
40.754, -75.307 (the zone’s center; the record gives no point)

Winter Storm, Carbon

When
February 13, 10:00 AM EST to February 15, 2:00 AM EST
Where
Carbon forecast zone
Reported by
Trained Spotter
Coordinates
40.918, -75.709 (the zone’s center; the record gives no point)

Winter Storm, Monroe

When
February 13, 3:00 PM EST to February 15, 2:00 AM EST
Where
Monroe forecast zone
Reported by
Trained Spotter
Coordinates
41.058, -75.339 (the zone’s center; the record gives no point)

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Winter Storm, Northampton2007-02-1383FemaleOutside/Open AreasDirect

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2007Every state in 2007This day in weather historyWarnings in Pennsylvania, February 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 16932, 16937, 16928, 16929, 16931, 16935, 16933, 16936, 16930, 16934.